MAUDE Adverse Event Report: XENCO MEDICAL LLC XENCO MEDICAL; T-25 DRIVER 1/4 SQUARE

XENCO MEDICAL LLC XENCO MEDICAL; T-25 DRIVER 1/4 SQUARE
Model Number XM-115-0025
Medical Device Problem Codes Mechanical Problem (1384); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
During surgery, three screw drivers were broken during the final tightening during pedicle screw surgery.The broken driver tips remained within the set screws and were retrieved.Surgery was delayed one hour to remove the broken driver tips.There was no injury to the patient.Additional correspondence with the sales rep identified the following events: the first screw was successfully torqued.When torquing the second screw, the shaft broke at the top of the cap, flush with the surface of the cap but with material lodged inside the cap.Another two shafts broke with the debris lodged in the cap.The sales rep who was at the surgery suspects that it was the torque handle that failed.Per the sales rep, the torque limiting driver clicked on the first screw but did not click with any of the additional shafts.

Brand Name
XENCO MEDICAL
Common Device Name
T-25 DRIVER 1/4 SQUARE
Manufacturer (Section D)
XENCO MEDICAL LLC
9930 mesa rim road
san diego 92121 2910
MDR Report Key8672592
Report Number3011181154-2019-00001
Device Sequence Number2353638
Product Code HXX
UDI-Device IdentifierB064XM11500251
UDI-PublicB064XM11500251
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberXM-115-0025
Device Catalogue NumberXM-115-0025
Device Lot Number170620; 170678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR